more depressed during 48 hours after injection?

A board to discuss the Multiple Sclerosis modifying drug Avonex

more depressed during 48 hours after injection?

Postby batpere » Mon Jul 03, 2006 6:25 pm

Don't know if it has anything to do with losing my job a month ago (and knowing about the possibility for about 6 months) but looking back it seems that for at least the past 2 months I am getting really depressed for about 2 days after the injection. Has anybody else experienced this? I am not taking any antidepressant medication. (Should I be?)
batpere
Family Member
 
Posts: 97
Joined: Thu Nov 11, 2004 4:00 pm
Location: dallas

Postby sh8un » Mon Jul 03, 2006 8:28 pm

Hi
I have never been depressed after my injections. In fact, they always give me a sense of control over this stupid disease. However small the reality of control I have may be does not concern me at that time. You should discuss this with your neuro b/c I have heard of ppl becoming depressed w/ Avonex. However, if you have issues in your life that are depressing, you may just be having a natural reaction to those problems and should seek help for that instead. Two moths is a pretty long time to feel depressed and you might want to think about seeing a psychologist/psychiatrist to determine what your needs are. My psychologist told me that ppl mostly become depressed because they have to inject themselves etc. and not because of the drug itself. I am not sure about that though. That is just what she told me. I mean, the drug company seems to be concerned about ppl becoming depressed while on the drug so you might want to give them a call directly too.
Hope my little babble helps.
NN
sh8un
Family Elder
 
Posts: 303
Joined: Wed May 03, 2006 3:00 pm
Location: Calgary, AB, Canada

Postby batpere » Tue Jul 04, 2006 4:51 am

It's more intense for the first couple of days, not a continuous depression. Which makes me wonder if it could be being tied to the Avonex injection.
batpere
Family Member
 
Posts: 97
Joined: Thu Nov 11, 2004 4:00 pm
Location: dallas

Postby rasnet6 » Wed Jul 05, 2006 3:32 am

Hi,

I had the same thing happen to me whilst on avonex, however my depressive periods lasted for 5 days. It was a form of depression where I felt spaced out and far too tired to consider anything including speaking to my better half.. I was locked into a world of my own, and didnt know what was happening around me.

I stayed on Avonex for a year and a half, and came to the conclusion I would rather have the relapses than feel rubbish for 5 days out of 7, I finally got the docs to believe me when I said things were so bad and they took me off the avonex. Within a few weeks I was a different person engaging in normal activites much to my partners delight.

So all in all I didnt have a good experience with avonex, however saying that a good friend of mine loves the stuff, so I think it is a very personal experince and you need to weigh up the good with the bad and do what feels right for you.

I am now on copaxone and doing better than ever (I hope I havent spoken too soon)

Good luck

Rachael
User avatar
rasnet6
Family Member
 
Posts: 37
Joined: Mon Jul 12, 2004 3:00 pm
Location: uk

Postby Shayk » Thu Jul 06, 2006 7:19 pm

Batpere

I'm of the definite opinion it could be the Avonex precipitating your depression. Here's an interesting case study (about Rebif, another interferon) Depression and Suicidal Ideation in MS
We report a case of depression and suicidal ideation in coincidence with the start of increased doses of interferon beta-1a and their complete reversal following the drug withdrawal.

My experiences don't exactly match Rachel's but I've definitely concluded the side effects of Avonex in my case last about 4-5 days. You'll note the case study mentions increased "irritability". When my colleagues chide me about whether or not I took my "nice" pill on any given day, I usually say, "No, but I shot up last night." :lol:

IMO the capacity of interferons to precipitate depression in people with MS shouldn't be underestimated. I haven't switched to Copaxone yet but I'm definitely thinking about it. Sorry about your job....that can't be helping.

Sharon
User avatar
Shayk
Family Elder
 
Posts: 777
Joined: Fri Feb 06, 2004 4:00 pm

Postby pybgpoadwi » Mon Jul 17, 2006 7:47 pm

I totally have the same thing that you are dealing with. The two days after I inject I am noticably sad. Other people ask me what is wrong constantly. I am just blue for a few days and then it passes. I am on 20 mgs of Lexapro - when I was off of it for a month - cried at the drop of a hat and was totally unstable! So. While I am still sad for the two days following my shot, the Lexapro helps with this feeling.

Good Luck
User avatar
pybgpoadwi
Newbie
 
Posts: 6
Joined: Sun Jun 25, 2006 3:00 pm


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service